Alert archive / Utah / Heavy Snow Warnings in 2005
Heavy Snow Warning 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this heavy snow warning at Dec 26, 2005, 3:05 AM MST. It took effect at Dec 26, 2005, 5:00 AM MST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2005, 3:05 AM MST (10:05 UTC)
- In effect from
- Dec 26, 2005, 5:00 AM MST
- Expired
- Dec 27, 2005, 8:16 AM MST
- In force
- 27 hr
- Issued by
- NWS Salt Lake City, UT
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this heavy snow warning went out at Dec 25, 9:40 PM MST, 5 hours 25 minutes earlier.
Area forecast discussion, Dec 25, 9:40 PM MST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
940 PM MST SUN DEC 25 2005
.SYNOPSIS...A MOIST PACIFIC STORM CURRENTLY MOVING ONTO THE NORTHERN
CALIFORNIA COAST WILL IMPACT UTAH MONDAY THROUGH TUESDAY MORNING.
THIS STORM SYSTEM WILL BRING POTENTIALLY HEAVY SNOW TO UTAH
MOUNTAINS WITH RAIN ANTICIPATED PRIMARILY IN UTAHS WESTERN VALLEYS.
ANOTHER STORM WILL AFFECT THE AREA THURSDAY.
&&
.DISCUSSION...MOIST PACIFIC STORM SYSTEM MOVING ONTO THE CALIFORNIA
COAST TONIGHT. SEVERAL BUOYS GUSTING TO 40+ KNOTS THIS EVENING AS
PRIMARY PRECIPITATION SHIELD IS MOVING ONTO THE COAST OF NRN CA AND
SRN OREGON. AHEAD OF THIS WAVE MID AND HIGH CLOUDS WILL INCREASE
TONIGHT ON SOUTHWEST FLOW. PRECIPITATION WILL INITIALLY DEVELOP OVER
THE HIGH TERRAIN ON MONDAY AS UPPER TROUGH AXIS APPROACHES UTAH FROM
THE WEST. PRECIPITATION WILL BE SLOWER TO DEVELOP IN VALLEYS WITH
SUBSTANTIAL DRY WEDGE IN LOW LEVELS TO OVERCOME. MID LEVEL
BAROCLINIC ZONE IS PROGGED TO WEAKEN AS THE SYSTEM MOVES EAST
THROUGH THE GREAT BASIN AND BEGINS TO SPLIT. ALTHOUGH SYSTEM
APPEARS TO LACK IMPRESSIVE MID LAPSE RATES TO MAXIMIZE RESPONSE TO
THE FORCING IN PLACE THE SYSTEM IS RICH WITH MOISTURE AS A RESULT OF
PREVIOUS TAP TO SUB-TROPICS. WATCHES IN PLACE LOOK GOOD AT THIS TIME
AND WILL LEAVE AS IS.
TEMPERATURES DROPPED OFF QUICKLY THIS EVENING ALONG THE WASATCH
FRONT...CACHE VALLEY AND IN SOME OF THE EASTERN BASINS AND HAVE
LOWERED MIN TEMPERATURES A BIT IN THESE AREAS. OTHERWISE...NO
CHANGES TO GOING FORECAST.
&&
.AVIATION...SEE LATEST SLCTAFSLC.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WATCH FROM NOON MONDAY TO NOON TUESDAY FOR UTZ006-
UTZ007-UTZ008-UTZ009-UTZ010-UTZ017-UTZ018.
WY...NONE.
&&
GRAHAMHazardous weather outlook, Dec 25, 10:03 AM MST, 17 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1003 AM MST SUN DEC 25 2005 UTZ001>021-WYZ021-261300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-SOUTHWEST WYOMING- UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 1003 AM MST SUN DEC 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE... TODAY AND TONIGHT TEMPERATURES WILL REMAIN WELL ABOVE NORMAL FOR CHRISTMAS DAY AND CHRISTMAS NIGHT. CLOUDS WILL INCREASE ACROSS UTAH AND SOUTHWEST WYOMING AS A WEAK STORM SYSTEM MOVES ONSHORE OVER CALIFORNIA. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY A STORM SYSTEM WILL AFFECT THE AREA MONDAY NIGHT THROUGH EARLY TUESDAY. THIS STORM WILL BRING WIDESPREAD PRECIPITATION TO THE AREA...WITH HEAVY SNOWFALL OVER THE WESTERN TWO THIRDS OF UTAH. A WINTER STORM WATCH HAS BEEN ISSUED FOR THE MOUNTAINS AND WASATCH MOUNTAIN VALLEYS. SEE SLCWSWSLC FOR ADDITIONAL DETAILS. ANOTHER STORM WILL AFFECT THE NORTHERN HALF OF THE STATE ON THURSDAY. THIS STORM COULD GENERATE SIGNIFICANT PRECIPITATION FOR THE NORTH...WITH HEAVY SNOW A POSSIBILITY IN THE FAR NORTHERN MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 3:05 AM MST | Snow Advisory | SLC | 29 hr | |
| Dec 26, 3:10 PM MST | Severe Thunderstorm Warning | SLC | Washington | 35 min |
| Dec 26, 3:54 PM MST | Severe Thunderstorm Warning | SLC | Kane | 33 min |
Nearby
Heavy Snow Warnings in Utah, 2005Every heavy snow warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.